Minnesota, 2006

Hail in Minnesota, September 8, 2006

September 8, 2006 · NWS MPX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 7, 3:03 PM CST, 9 hours 2 minutes earlier.

Area forecast discussion, Sep 7, 3:03 PM CST, 9 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
403 PM CDT THU SEP 7 2006

.DISCUSSION...TONIGHT THROUGH SUNDAY
COLD FRONT EVIDENT FROM NORTH DAKOTA ACROSS ONTARIO TO A 999 MB
LOW NEAR JAMES BAY. A BAND OF SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ALONG THE FRONT WITH A FEW LIGHTNING STRIKES AS FAR WEST
AS KINL. WE CARRY THE HIGHEST CHANCES FOR PRECIPITATION ACROSS OUR
WISCONSIN COUNTIES AND FAR EASTERN MN COUNTIES LATE TONIGHT INTO
FRIDAY WHERE THE 12Z 40 KM NAM DEVELOPS THE GREATEST 3 AND 6
HOURLY CHANGE FIELDS IN PWAT VALUES...AND THESE VALUES POOL TO
BETWEEN AN INCH AND 1.25 INCHES. ALSO...THIS AREA SHOWS THE LOWEST
CONDITIONAL PRESSURE DEFICITS ON THE NAM40 AND NAM80 305K
ISENTROPIC CHART...BUT IT REALLY DOES NOT LOOK ALL THAT IMPRESSIVE.

DRY AIR WORKS INTO AREA LATE FRIDAY THROUGH SATURDAY EVENING AS
AN IMPRESSIVE CANADIAN HIGH BUILDS DOWN TO JUST NORTH OF LAKE
SUPERIOR BY 12Z SUNDAY. THE GFS SHOWS THE FRONTAL SYSTEM STALLING
OUT TO OUR SOUTH WITH SOME POOLING OF MOISTURE WHILE THE NAM
SOLUTION IS QUITE AGGRESSIVE IN BRINGING THE MOISTURE BACK INTO
OUR SOUTHWEST COUNTIES AS EARLY AS SUNDAY MORNING. WE DID BRING
PRECIPITATION INTO OUR SOUTHERN COUNTIES ALONG THE MINNESOTA RIVER
VALLEY AND FOR POINTS SOUTH SATURDAY NIGHT AND SUNDAY AS OUR
NEIGHBORS HAVE...BUT WOULD NOT BE SURPRISED TO SEE THE GFS
SOLUTION FARE BETTER.

LONGER TERM...SUNDAY NIGHT THROUGH THURSDAY
WILL FOLLOW PREVIOUS FORECAST FOR THIS PERIOD.  PREVIOUS MODELS WERE
IN FAIR AGREEMENT WITH POSSIBILITY OF MORE ZONAL TYPE FLOW PATTERN
DEVELOPING LATER IN PERIOD.  12Z GFS MORE AMPLIFIED AS WEST COAST
TROUGH MOVES ASHORE LATER WEDNESDAY.  WONT GO AS BULLISH ON THIS FOR
NOW...AND WILL CONTINUE DRY FORECAST FOR THE LONGER TERM. WILL ALSO
CONTINUE MODEST WARMING AFTER INITIAL COOL PERIOD...MONDAY INTO
TUESDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

WET/DWE
Hazardous weather outlook, Sep 7, 3:55 AM CST, 20 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
455 AM CDT THU SEP 7 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
081000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
455 AM CDT THU SEP 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 7, 11:43 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1243 AM CDT FRI SEP 8 2006

MNZ056-057-080645-
CHIPPEWA-KANDIYOHI-
1243 AM CDT FRI SEP 8 2006

...SIGNIFICANT WEATHER ALERT FOR KANDIYOHI AND CHIPPEWA COUNTIES
UNTIL 145 AM CDT...

AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 16 MILES WEST OF WILLMAR...OR 32 MILES EAST OF
APPLETON...AND MOVING EAST AT 30 MPH.

HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM AS IT PASSES NEAR
RAYMOND..AND BLOMKEST.

PEOPLE IN NORTHEASTERN CHIPPEWA AND SOUTHERN KANDIYOHI COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

JPR

The radar

The Minneapolis radar (KMPX), 121 km away, was scanning. The volume nearest the first event began at 06:04 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Kandiyohi

When
September 8, 12:05 AM CST
Where
Kandiyohi County, Willmar
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
45.133, -95.050

Occurred on south side of city.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534406.